Colorado, 2011Tornado and Hail in Colorado, July 10, 2011
July 10, 2011 · NWS PUB · 2 events in 1 county or zone
A storm south of Pueblo generated a short-lived landspout, as well as hailstones up to the size of nickels.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm south of Pueblo generated a short-lived landspout, as well as hailstones up to the size of nickels.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 10, 3:00 AM MST, 9 hours 55 minutes earlier.
Area forecast discussion, Jul 10, 3:00 AM MST, 9 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
400 AM MDT SUN JUL 10 2011
.SHORT TERM...
(TODAY AND TONIGHT)
MAIN CONCERNS ARE PCPN CHANCES AND CHANCE FOR SEVERE WX. MONSOON
MSTR WL CONTINUE STREAMING OVR THE AREA TODAY AND TONIGHT WITH THE
UPR RIDGE CENTERED OVR AR...WITH SWRLY FLOW OVR THE FORECAST AREA
DRAWING THE MSTR UP FROM THE DESERT SW. AS OF 3AM THE RADAR IS
STILL SHOWING SOME SHOWERS ACRS PORTIONS OF THE FORECAST AREA...AND
WL HAVE TO KEEP AT LEAST SOME ISOLD POPS ACRS THE CWA FOR THE
MORNING HOURS. FOR THE DAY...THE GFS FOCUSES THE BEST CHANCES FOR
PCPN OVR THE MTS AND PALMER DVD...WHILE THE NAM ONCE AGAIN HAS
WIDESPREAD AREAL COVERAGE OF PCPN. WL KEEP MOST OF THE SERN PLAINS
IN ISOLD PCPN COVERAGE TODAY...WITH HIGHER POPS OVR THE MTS...HIGH
VALLEYS AND I25 CORRIDOR AREAS. IT LOOKS LIKE ANOTHER VERY WARM DAY
WITH TEMPS MOSTLY IN THE 90S OVR THE SERN PLAINS...AND UPR 80S IN
THE SAN LUIS VALLEY. BREEZY SOUTHERLY SFC WINDS ARE EXPECTED THIS
AFTERNOON OVR MUCH OF THE SERN PLAINS AND SAN LUIS VALLEY...WE COULD
SEE MIN RH VALUES BETWEEN 15 AND 20 PERCENT IN THE SAN LUIS VALLEY
AND OVR THE FAR SERN CORNER OF THE STATE...WHICH IS A LITTLE TOO
MOIST FOR RED FLAG CONCERNS. EARLY THIS AFTERNOON THE NAM IS GIVING
A LARGE PORTION OF THE SERN PLAINS CAPE VALUES OF AROUND 2000 J/KG
AS IT IS FORECASTING DEW POINTS AROUND 60...BUT THEN THE DEW POINTS
COME DOWN A BIT AND THE CAPE VALUES IN THE NAM ARE NOT AS HIGH BY
MID AFTERNOON WITH UP TO 800 J/KG SHOWING UP OVR THE PLAINS. DEEP
LAYER SHEAR VALUES ARE ONLY AROUND 15-20 KTS. IT IS POSSIBLE THAT
ONE OR TWO STORMS COULD BECOME SEVERE WITH STRONG WIND GUSTS BEING
THE MAIN THREAT. ALSO...THE STEERING FLOW TODAY LOOKS FAIRLY LIGHT
AND THUS THE STORMS SHOULD BE FAIRLY SLOW MOVING WHICH COULD LEAD TO
LOCALLY HEAVY RAINFALL. FOR THE EVENING WL CONTINUE WITH ISOLD TO
SCT POPS ACRS THE AREA...BUT BY LATE NIGHT THE ACTIVITY SHOULD
DECREASE...BUT THE MODELS KEEP SOME CHANCE FOR PCPN GOING THRU THE
NIGHT...MOSTLY OVR THE HYR TRRN.
.LONG TERM...
(MONDAY THROUGH SATURDAY)
OVERALL GENERAL PICTURE FOR THE EXTENDED PERIOD CHANGES VERY LITTLE
THROUGH NEXT WEEKEND...WITH A TROUGH TO THE WEST AND A RIDGE TO THE
EAST...AND SOME SEMBLANCE OF A PLUME OF MONSOON MOISTURE CONTINUING
TO STREAM INTO THE REGION. MAIN CONCERN WILL BE SLOW MOVING
THUNDERSTORMS EACH AFTN AND EVE...AND THE POSSIBILITY OF HEAVY
RAINFALL AND POTENTIAL LOCALIZED FLOODING ISSUES.
MONDAY THROUGH WEDNESDAY...A RIDGE OF HIGH PRESSURE WILL BE LOCATED
OVER THE GULF STATES STARTING MONDAY...WHILE AN UPPER LOW SYSTEM
DIVES SOUTH OUT OF BRITISH COLUMBIA. AS THIS LOW DROPS SOUTH...THE
LONGWAVE TROUGH WILL AMPLIFY OVER THE WEST COAST. RELATIVELY LIGHT
WINDS ALOFT...ALONG WITH THE PLUME OF MONSOON MOISTURE...WILL KEEP
SCATTERED POPS FOR MOST AREAS...AND LIKELY POPS IN THE MTS...THROUGH
THE FIRST HALF OF THE WEEK EACH AFTN AND EVE...WITH ISOLATED POPS
THEN LINGERING DURING THE OVERNIGHT HOURS. GFS AND ECMWF MODELS
INDICATE THAT THE UPPER RIDGE TRIES TO SLIDE WEST BACK ACROSS TEXAS
ON WED...WHILE AT THE SAME TIME A SFC FRONT DROPS DOWN ACROSS
EASTERN CO AND PROVIDES FOR A SLIGHTLY COOLER DAY FOR THE CWA ON WED.
THURSDAY THROUGH SATURDAY...LONG RANGE MODELS START MOVING THE UPPER
RIDGE AXIS BACK TO THE EAST INTO THE WEEKEND...AND THE TREND IS TO
MAKE PCPN CHANCES A BIT MORE ISOLATED. THE LONGWAVE TROUGH OVER THE
WESTERN THIRD OF THE COUNTRY DEEPENS AND SW FLOW ALOFT OVER THE 4
CORNERS STRENGTHENS...WHICH COULD BRING IN SOME MORE DRY AIR TO MIX
WITH THE MONSOON MOISTURE PLUME. THOUGH NOT ENOUGH TO CANCEL ANY
MONSOON EFFECTS...THE DRY AIR MIGHT BE ENOUGH TO CUT DOWN ON
CONVECTION INTENSITY AND AREAL COVERAGE. A SLIGHT WARMING TREND IS
EXPECTED INTO THE WEEKEND. MOORE
&&
.AVIATION...
VFR CONDITIONS CAN BE EXPECTED THE MAJORITY OF THE TIME AT THE THREE
TAF SITES...BUT THERE WILL BE THE CHANCE FOR THUNDERSTORMS...MOSTLY
IN THE AFTERNOON AND EVENING HOURS...THAT COULD BRIEFLY BRING HEAVY
RAIN AND MVFR OR IFR CONDITIONS. STRONG OUTFLOW WIND GUSTS WILL
ALSO BE POSSIBLE.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
28/27
Hazardous weather outlook, Jul 10, 10:38 AM MST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1138 AM MDT SUN JUL 10 2011
COZ058>089-093>099-111300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1138 AM MDT SUN JUL 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTH
CENTRAL AND SOUTHEAST COLORADO THROUGH THIS EVENING. SHOWERS AND
THUNDERSTORMS WILL BE MOST NUMEROUS OVER AND NEAR THE MOUNTAINS.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AND COULD CAUSE LOCALIZED
FLASH FLOODING...ESPECIALLY ACROSS BURN SCAR AREAS WHERE SOILS
WILL BE PRONE TO RAPID RUNOFF AS WELL AS MUD AND ASH FLOWS.
LIGHTNING WILL ALSO BE A THREAT WITH ANY STORMS TODAY. ONE OR TWO
SEVERE STORMS ARE ALSO POSSIBLE WITH THE MAIN THREATS BEING WIND
GUSTS IN EXCESS OF 60 MPH AND HAIL AROUND 1 INCH IN DIAMETER.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AN ACTIVE PERIOD OF THUNDERSTORMS IS EXPECTED TO CONTINUE THROUGH
AT LEAST WEDNESDAY. THUNDERSTORMS WILL BE MOST NUMEROUS IN AND
NEAR THE MOUNTAINS. THE PRIMARY THREATS FROM THUNDERSTORMS WILL BE
LIGHTNING AND LOCALLY HEAVY RAINFALL THAT COULD CAUSE FLASH
FLOODING...ESPECIALLY IN URBAN AREAS...WILDFIRE BURN SCARS...AND
IN AREAS THAT HAVE RECENTLY RECEIVED HEAVY RAIN. ALTHOUGH SEVERE
WEATHER IS NOT EXPECTED TO BE WIDESPREAD...ONE OR TWO OF THE
STORMS COULD PRODUCE DAMAGING WINDS IN EXCESS OF 60S MPH AND HAIL
AROUND AN INCH IN DIAMETER.
THUNDERSTORM ACTIVITY IS FORECAST TO BECOME MORE ISOLATED IN
NATURE BEGINNING LATER WEDNESDAY AS DRIER AIR MOVES INTO THE
REGION.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE THIS AFTERNOON AND EVENING.
06/06
In the hours before
Special weather statement, Jul 10, 12:52 PM MST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
152 PM MDT SUN JUL 10 2011
COZ086-102015-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
152 PM MDT SUN JUL 10 2011
...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...
CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...
THIS INCLUDES...PUEBLO.
AT 147 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF PUEBLO RESERVOIR...OR 14 MILES
SOUTHWEST OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
PUEBLO RESERVOIR.
SOUTHWESTERN PUEBLO.
BLENDE.
PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Tornado, Pueblo
- When
- July 10, 12:55 PM MST to 12:59 PM MST
- Where
- Pueblo County, 10.63 mi NNW of Cedarwood to 10.59 mi NNW of Cedarwood
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 30 yd
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 38.064, -104.715
A short-lived landspout tornado destroyed a carport and damaged a vehicle, and lifted the roof of a recreation room causing some minor damage.
Hail, Pueblo
- When
- July 10, 1:20 PM MST to 1:32 PM MST
- Where
- Pueblo County, 3.82 mi SSW of Pueblo
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 38.210, -104.640
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 10 to 12, 20111 death · 60 injured · 22 events
- Excessive Heat in Illinois, July 10 to 12, 20112 deaths · 14 events
- Excessive Heat in Missouri, July 10 to 12, 20112 deaths · 11 events
- Tornadoes and Flood in North Dakota, July 10, 2011$4.1 million · EF2 · 37 events
- Tornadoes and Damaging Winds in North Dakota, July 10, 2011$8.7 million · EF2 · 21 events
- Excessive Heat in Tennessee, July 10 to 13, 20111 death · 20 events
- Hail and Damaging Winds in Nebraska, July 10, 2011$17 million · 1.5 in hail · 23 events
- Excessive Heat and Heat in Alabama, July 10 to 12, 20111 death · 11 events
- Flash Flood and Heavy Rain in Hawaii, July 10 to 12, 20111 death · 1 injured · 3 events
- Tornado and Hail in Minnesota, July 10, 2011$1.4 million · EF0 · 43 events
- Flash Flooding and Damaging Winds in Mississippi, July 10 to 13, 2011$316,000 · 50 kt wind · 29 events
- Flash Flood in Arizona, July 10, 2011$1.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 333962, 333960.